MAUDE Adverse Event Report: ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; MANUAL INSTR, GENERAL SURGICAL
Model Number PIN SET, UNIVERS II/ ECLIPSE
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, the ar-9401-13 was returned with a pin c4481 stuck inside.The pin met specifications of drawing c4481 rev.5.Note that the tolerance of the upper end of the pin diameter was decreased from ±.005 to +.001/-.005 in a subsequent revision.The devices met specifications.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.
 
Event or Problem Description
It was reported that the pin from ar-9207s kit (lot:11536563) was introduced into the ar-9401-13 cut guide.Pin bound up in cannulation causing guide to spin and breaking off two ar-9202 version rods.Pin was not able to be removed from guide.

Brand Name
PIN SET, UNIVERS II/ ECLIPSE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19563524
Report Number1220246-2024-06022
Device Sequence Number7606520
Product Code MDM
UDI-Device Identifier00888867137493
UDI-Public00888867137493
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPIN SET, UNIVERS II/ ECLIPSE
Device Catalogue NumberAR-9207S
Device Lot Number11536563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown